Sharp large deviations for a class of normalized L-statistics and applications

  • Hui Jiang
  • Jin Shao
  • Qingshan YangEmail author
Regular Article


In this paper, we concentrate on the asymptotic expansion for a class of normalized L-statistics. By the change of measure method, the moment generating function for the combination related to the L-statistics can be estimated explicitly. Then, using asymptotic analysis techniques, we can obtain the sharp large deviations for the above mentioned L-statistics. Finally, our results could be applied to Gini, Fortiana-Grané and Jackson statistics. From the simulation study, we can see that the approximations obtained from the obtained sharp large deviations are very accurate for small tail probabilities.


Sharp large deviations L-statistics Change of measure method 

Mathematics Subject Classification

62N02 60F15 60G50 



The authors would like to express great gratitude to the two anonymous reviewers and the associate editor for the careful reading and constructive comments which led to an improved presentation of this paper.


  1. Bahadur RR, Rao RR (1960) On deviations of the sample mean. Ann Math Stat 31(4):1015–1027MathSciNetCrossRefzbMATHGoogle Scholar
  2. Bercu B, Rouault A (2011) Sharp large deviations for the Ornstein–Uhlenbeck process. Theory Probab Appl 46(1):732–771MathSciNetzbMATHGoogle Scholar
  3. Bercu B, Gamboa F, Lavielle M (2002) Sharp large deviations for Gaussian quadratic forms with applications. ESAIM Probab Stat 4:1–24MathSciNetCrossRefzbMATHGoogle Scholar
  4. Čiginas A (2014) On the asymptotic normality of finite population L-statistics. Stat Pap 55(4):1047–1058MathSciNetCrossRefzbMATHGoogle Scholar
  5. Fortiana J, Grané A (2002) A scale-free goodness-of-fit statistic for the exponential distribution based on maximum correlations. J Stat Plan Inference 108(1–2):85–97MathSciNetCrossRefzbMATHGoogle Scholar
  6. Gail MH, Gastwirth JL (1978) A scale-free goodness-of-fit test for the exponential distribution based on the Gini statistics. J R Stat Soc Ser B 40(3):350–357MathSciNetzbMATHGoogle Scholar
  7. Gribkova N (2015) Cramér type large deviations for trimmed L-statistics. arXiv:1507.02403
  8. Gribkova N (2016) Cramér type moderate deviations for trimmed L-statistics. Math Methods Stat 25(4):313–322MathSciNetCrossRefzbMATHGoogle Scholar
  9. Grané A, Fortiana J (2011) A directional test of exponentiality based on maximum correlations. Metrika 73:255–274MathSciNetCrossRefzbMATHGoogle Scholar
  10. Grané A, Tchirina AV (2013) Asymptotic properties of a goodness-of-fit test based on maximum correlations. Statistics 47(1):202–215MathSciNetCrossRefzbMATHGoogle Scholar
  11. Jackson OAY (1967) An analysis of departures from the exponential distribution. J R Stat Soc Ser B 29(3):540–549MathSciNetzbMATHGoogle Scholar
  12. Jensen JL (1995) Saddlepoint approximations. Oxford statistical science series. Oxford University Press, Oxford, p 16zbMATHGoogle Scholar
  13. Jiang H (2010a) Moderate deviations for a class of L-statistics. Acta Appl Math 109(3):1165–1178MathSciNetCrossRefzbMATHGoogle Scholar
  14. Jiang H (2010b) Berry–Esseen bound for a class of normalized L-statistics. Commun Stat Theory Methods 39(17):3095–3107MathSciNetCrossRefzbMATHGoogle Scholar
  15. Jiang H, Wang W, Yu L (2016) An exponential nonuniform convergence rate for a class of normalized L-statistics. J Stat Plan Inference 171:135–146MathSciNetCrossRefzbMATHGoogle Scholar
  16. Joutard C (2006) Sharp large deviations in nonparametric estimation. Nonparametr Stat 18(3):293–306MathSciNetCrossRefzbMATHGoogle Scholar
  17. Joutard C (2017) Multidimensional strong large deviation results. Metrika 80(6–8):663–683MathSciNetCrossRefzbMATHGoogle Scholar
  18. Kuang NH, Xie HT (2013) Large and moderate deviations in testing Rayleigh diffusion model. Stat Pap 54(3):591–603MathSciNetCrossRefzbMATHGoogle Scholar
  19. Mason DM, Shorack GR (1992) Necessary and sufficient conditions for asymptotic normality of L-statistics. Ann Probab 20:1779–1804MathSciNetCrossRefzbMATHGoogle Scholar
  20. Nikitin YY, Tchirina AV (1996) Bahadur efficiency and local optimality of a test for the exponential distribution based on the Gini statistic. J Ital Stat Soc 5(1):163–175CrossRefzbMATHGoogle Scholar
  21. Rényi A (1953) On the theory of order satistics. Acta Math Acad Sci Hung 4(3–4):191–231CrossRefzbMATHGoogle Scholar
  22. Sheikhi A, Mehrali Y, Tata M (2013) On the exact joint distribution of a linear combination of order statistics and their concomitants in an exchangeable multivariate normal distribution. Stat Pap 54(2):325–332MathSciNetCrossRefzbMATHGoogle Scholar
  23. Shorack GR, Wellner JA (1986) Empirical process with applications to statistics. Wiley, New YorkzbMATHGoogle Scholar
  24. Tchirina AV (2007) Asymptotic properties of exponentiality tests based on L-statistics. Acta Appl Math 97(1–3):297–309MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsNanjing University of Aeronautics and AstronauticsNanjingPeople’s Republic of China
  2. 2.School of Mathematics and StatisticsNortheast Normal UniversityChangchunPeople’s Republic of China

Personalised recommendations